Alert archive / Nevada / Flash Flood Warnings in 1997
Flash Flood Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 8, 1997, 4:26 PM PDT for Clark County, Nevada. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 1997, 4:26 PM PDT (23:26 UTC)
- Expired
- Aug 8, 1997, 5:30 PM PDT
- In force
- 64 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 3179 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 082328 FFWLAS NVC003-090030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 426 PM PDT FRI AUG 8 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 530 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH NEVADA ...CENTRAL EAST CENTRAL CLARK COUNTY AT 425 PM...LAS VEGAS DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH VERY HEAVY RAIN COVERING MUCH OF THE LAS VEGAS METRO AREA WITH THE STRONGEST STORM LOCATED 5 MILES NORTHEAST OF THE NORTH LAS VEGAS AIRPORT. MOVEMENT OR THE STORMS WAS TO THE NORTHEAST AT 5 TO 10 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. KOSIER T
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 8:23 AM PDT, 8 hours 3 minutes earlier.
Area forecast discussion, Aug 8, 8:23 AM PDT, 8 hours 3 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 820 AM PDT FRI AUG 8 1997 VSBL STLT AND SFC OBS INDC PLENTY OF MID LVL INSTABILITY AROUND WITH ACCAS CLDS AND EVEN SOME ISOLD -SHRA/-TSRA IN CA VCNTY KERN AND INYO COUNTIES. MEANWHILE...SHALLOW LOW LVL MSTR CONTS TO CREEP NWD UP CO RVR INTO SRN NV WITH SOME INCR IN DEWPOINTS NOTED THIS AM LAS/LSV. YUM VWP STILL INCDS ONLY A SHALLOW SLY FLOW THRU 3 KFT SO NO STRONG SURGE NOTED. DRA SOUNDING MARGINALLY UNSTABLE WITH AVG LAYER DATA SFC-700 RIPE FOR TSTM FORMATION. NO DOUBT THAT TSTMS WILL POP TDA BUT VRY DIFFICULT TO PINPOINT WHERE. UPR HIGH HAS SHIFTED SEWD AND WILL CONT TO MOVE INTO AZ TDA. THIS WILL PREVENT A REPEAT OF YSTDYS TSTMS IN AZ...WHERE THE NELY FLOW ALLOWED STORMS TO MOVE OFF HIGHER TERRAIN INTO MSTR RICH CO RVR VALLEY. 12Z RUC INDCS WEAK 7H TROF ACRS SCNTRL NV AND FCSTS IT TO MOVE SEWD INTO SRN NV BY MAX HEATING. MESO ETA ALSO CONTS TO ADVERTISE MSTR CONVERGENCE ALONG AN AXIS ROUGHLY FRM TPH TO IGM. LOOKS THE COMBO OF THE 7H TROF AND LOW LVL MSTR CONVERGENCE WILL MAKE FOR AN ACTIVE TSTM DAY OVR SCNTRL/SRN NV ZONES. PLANNING ON SOME MINOR UPDATES TO UP POPS SLGTLY AND REWORD/REGROUP FCST. LAS 211 NEMETH SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:26 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 64 min |
Nearby
Flash Flood Warnings in Nevada, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.